Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diabetic, acne on hand. Temporary relief from anti-itching cream. How to get rid of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hello. I am 70 years old and for the past 2 years have developed an 'acne' on my elbows and part of my lower arms. It starts with blisters appearing about 2 cms to half an inch in width. They swell and burst and contain clear liquid. The spot produced causes irritation and it is very hard to stop scratching. It is very irritating and causes problems of staining when I go to bed and stains on my shirt during the day. The area of problem is getting bigger and bigger. I have tried anti-itching cream, but it only relieves the itch temporarily. Can you help? I also have diabetes and take insulin twice a day, and also tablets for the heart - Ramipril, etc. I don't think they cause this problem because I have been taking the tablets for 5 years now. Looking forward to hearing from you. XXXXXXX
Posted Tue, 19 Mar 2013 in Acne
Answered by Dr. Luchuo Engelbert Bain 11 minutes later
Hi and thanks for your questions,
what you describe as acne is not actually acne. Its an autoimmune condition which is called in medical terms pemphigus. Treatment of pemphigus is done using oral corticosteroids.
These steroids in your case might cause slight rise in your fasting blood sugar.
Consulting your physician to prescribe an appropriate oral steroid that can easily be monitored is necessary.
Thanks and best regards.
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor